MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-1TQ160
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi not available; device not distributed in us.This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, the customer¿s complaint was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 9 years since the subject device was manufactured.Based on the results of the legal manufacturer¿s investigation, although a conclusive root cause could not be determined, it is likely that a blurry image was displayed due to the following: - the entire image was blurred due to damage to the ccd unit - the entire image was blurred due to sliding error of movable l-range that occurred in the zoom scope - blurring the entire image occurred within the allowable range - the entire image was blurred due to damage or deformation of the connector olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus that they observed a leakage from the instrument channel, angulation play in all directions, loose angulation knob, and wrinkles on the connecting tube.There were no reports of patient harm associated with this event.The subject device was sent back to olympus for evaluation.During inspection and testing the following was found: the endoscopic image was blurred.This report is being submitted for the malfunction found during evaluation (the endoscopic image was blurred).

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16642310
Report Number9610595-2023-05253
Device Sequence Number6048533
Product Code FDS
UDI-Device Identifier04953170307492
UDI-Public04953170307492
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-1TQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown